| Model Number |
G17627 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/08/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.(b)(4).The investigation is in progress.A follow up report will be submitted should additional relevant information become available or upon completion of the investigation.
Event or Problem Description
During the medical procedure, the physician used the ncircle tipless stone extractor to capture the stone but the wire could not push out normally.Thus, he used another new same device to finish this medical procedure and without difficulties.No adverse events have been reported as a result of the alleged malfunction.
Event or Problem Description
No new event information has been received.
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.The device was returned with the handle in the open position and the basket formation partially open.The basket sheath has been scraped 1.5 cm from the distal tip.The support sheath is bowed in appearance.Functional testing determined the handle actuates the basket formation, but does not deploy the basket formation completely.The handle only deploys the basket formation 6 mm past the distal tip of the basket sheath.The handle was disassembled.The handle was reset and reassembled.Additional functional testing determined that after the handle was reset, it actuated the basket formation to the fully open and closed positions.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history revealed no additional complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The returned device was found to have a basket that would not fully open due to sheath damage.The sheath was found to be damaged near the distal end.It is likely the damaged sheath was preventing the basket from fully opening.The cause for the sheath damage could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.